MAUDE Adverse Event Report: BIOSENSE WEBSTER INC 4MM NAVIGATIONAL BI-DIRECT; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC 4MM NAVIGATIONAL BI-DIRECT; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number BN7TCFJ4L
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) procedure with an ez steer¿ nav bi-directional electrophysiology catheter and an internal components exposed issue occurred.It was reported by the biosense webster inc.(bwi) representative that during a procedure, the physician noticed that the catheter was not bending properly and when the physician looked on flouro, he could see that the tip was bent and had a kink in it.To troubleshoot, the catheter was replaced, the issue was resolved, and the procedure was continued.No adverse patient consequence was reported.The damage resulted in wires being exposed.The damage did not result in any lifted or sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The issue was found between the distal and proximal electrodes.The bent tip issue is not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.The internal components exposed issue is mdr reportable.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a supraventricular tachycardia (svt) procedure with an ez steer¿ nav bi-directional electrophysiology catheter and an internal components exposed issue occurred.It was reported by the biosense webster inc.(bwi) representative that during a procedure, the physician noticed that the catheter was not bending properly and when the physician looked on flouro, he could see that the tip was bent and had a kink in it.To troubleshoot, the catheter was replaced, the issue was resolved, and the procedure was continued.No adverse patient consequence was reported.The damage resulted in wires being exposed.The damage did not result in any lifted or sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The issue was found between the distal and proximal electrodes.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection, deflection, and tilt test of the returned device were performed following bwi procedures.Visual analysis revealed that the tip was found bent, no other damage was observed.The customer includes in an additional note that the damage resulted in wires exposed, however, during a detailed examination under the microscope, no wires exposed were observed.A deflection test was performed, and the curve was deflecting within specifications.The tip was observed bent, because of this, a tilt test was performed, and the tip was outside the specification.The tip deviation could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.A manufacturing record evaluation was performed for the finished device number lot 31039589m and no internal actions related to the complaint were found during the review.The issue reported by the customer was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the tip that was observed bent.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the wires being exposed as reported by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
4MM NAVIGATIONAL BI-DIRECT
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17218621
Report Number2029046-2023-01405
Device Sequence Number15008625
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model NumberBN7TCFJ4L
Device Catalogue NumberBN7TCFJ4L
Device Lot Number31039589M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM NAVIGATIONAL BI-DIRECT
Patient SexUnknown